# SDR 97ZZZX5174

- Difficulty date: December 5, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N75703
- Make and model: Cessna 207A
- Aircraft serial: 20700639
- Engine: Cont IO520F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: 637781
- Condition: Failed
- Location: Nr 1 Cylinder
- Part time: 1,478 hours
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT IN CRUISE FLIGHT, THE ENGINE BEGAN RUNNING ROUGH.  IT WAS FOUND THE NR 1 CYLINDER HAD ZERO COMPRESSION.  WHEN THE EXHAUST VALVE WAS REMOVED FROM THE ENGINE, DISCOVERED THE VALVE HAD A MISSING CHUNK.  SUSPECT CAUSE - CARBON BETWEEN VALVE AND SEAT CAUSING RAW FUEL TO PASS BY THE VALVE AND BURN THE VALVE WHEN IGNITED.  .25 INCH BY .25 INCH GONE FROM VALVE TOP.
